Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Lincoln, IL

March 1, 20074 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 1, 2007, 9:44 AM CST for 4 counties in Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 9:44 AM CST (15:44 UTC)
Expired
Mar 1, 2007, 10:15 AM CST
In force
31 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties DeWitt County, IL, Logan County, IL, Macon County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 24 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 8:40 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 011544
SVRILX
ILC039-107-115-167-011615-
/O.NEW.KILX.SV.W.0008.070301T1544Z-070301T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
944 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1015 AM CST.

* AT 944 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF ILLIOPOLIS...OR ABOUT 16
  MILES EAST OF SPRINGFIELD...AND WAS MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LATHAM...
  MOUNT PULASKI...
  CHESTNUT...
  WARRENSBURG...
  KENNEY...
  MAROA...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3988 8940 3979 8922 4006 8891 4017 8915

$$

HARDIMAN
2 follow-up statements
000 
WWUS53 KILX 011603
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 AM CST THU MAR 1 2007

ILC107-167-011613-
/O.CAN.KILX.SV.W.0008.000000T0000Z-070301T1615Z/
LOGAN-SANGAMON-
1003 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN AND SANGAMON COUNTIES IS
CANCELLED...

AT 1000 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4017 8915 3995 8915 3997 8909 4009 8897

$$

ILC039-115-011615-
/O.CON.KILX.SV.W.0008.000000T0000Z-070301T1615Z/
DE WITT-MACON-
1003 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR SOUTHWESTERN DE WITT AND NORTHWESTERN MACON COUNTIES...

AT 1000 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ROWELL...OR ABOUT NEAR
CLINTON...MOVING NORTHEAST AT 60 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4017 8915 3995 8915 3997 8909 4009 8897

$$

HARDIMAN
000 
WWUS53 KILX 011614
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1014 AM CST THU MAR 1 2007

ILC039-115-011624-
/O.EXP.KILX.SV.W.0008.000000T0000Z-070301T1615Z/
DE WITT-MACON-
1014 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DE WITT AND
NORTHWESTERN MACON COUNTIES EXPIRES AT 1015 AM CST...

AT 1011 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST. REMAIN ALERT TO 
THE POSSIBILITY OF MORE SEVERE WEATHER.

LAT...LON 4017 8915 3995 8915 3997 8909 4009 8897

$$

HARDIMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:30 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Mar 1, 4:30 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
430 AM CST THU MAR 1 2007

.DISCUSSION...
LOOKS LIKE MARCH WILL COME IN LIKE A LION WITH SEVERE STORMS AND
FLOODING POSSIBLE TODAY AS A STRONG COLD FRONT MOVES EAST ACROSS IL
THIS AFTERNOON. 00Z SHORT RANGE MODELS IN FAIR AGREEMENT AND  LEANED
TOWARD WRF MODEL FOR FINE TUNING DETAILS. ASIDE FROM THE FLOOD AND
SEVERE THUNDERSTORM POTENTIAL WITH MODERATE RISK TODAY FROM I-72
SOUTH...ALSO WILL HAVE NEAR WIND ADVISORY CRITERIA MET LATE TODAY
AND TONIGHT AS STRONG LOW PRESSURE ALONG THE MO/KS BORDER DEEPENS
FURTHER AS IT TRACKS NE INTO NE IOWA BY SUNSET AND SOUTHERN WI FRI.

10Z/4 AM SURFACE MAPS SHOWS STRONG 988 MB LOW PRESSURE ALONG THE
KS/MO BORDER JUST SOUTH OF KANSAS CITY. ITS WARM FRONT EXTENDS
ACROSS CENTRAL MO NEAR I-70 INTO SW IL NORTH OF ST LOUIS AND
LAWENCEVILLE. CLUSTERS OF SHOWERS AND THUNDERSTORMS DEVELOPED DURING
THE NIGHT ACROSS IL AND SURROUNDING STATES FUELED BY 45 TO 60 KNOT
LOW LEVEL JET AHEAD OF STORM SYSTEM. THERE HAS BEEN A FEW STRONG TO
SEVERE THUNDERSTORMS ACROSS THE IL RIVER VALLEY PAST FEW HOURS WITH
HAIL AS THEY RACE ENE AROUND 45 MPH. TEMPS RANGE FROM THE MID 30S
FAR NORTH AT GALESBURG AND LACON...TO UPPER 50S IN LAWENCEVILLE.
ALOFT A VIGOROUS NEGATIVE TITLED TROF EXTENDED FROM THE CANADIAN
ROCKIES SE INTO THE CENTRAL PLAINS AROUND KS WITH NUMEROUS
THUNDERSTORMS AHEAD OF THIS FEATURE FROM MO ACROSS IL/IN AND WESTERN
PARTS OF KY/TN.

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
SPC ISSUED SEVERE THUNDERSTORM WATCH FROM MIDNIGHT TO 6 AM FROM
LINCOLN SW AND HAVE ISSUED A FEW SEVERE THUNDERSTORM WARNINGS IN THE
IL RIVER VALLEY FOR LARGE HAIL. DEFINITELY WILL CONTINUE THE FLOOD
WATCH ACROSS CENTRAL AND SE TODAY THROUGH 6 PM. MODELS CONTINUE TO
SHOW HALF TO 1 INCH OF QPF AND WILL LOCALLY BE HIGHER AMOUNTS WITH
ANY TRAINING OF THUNDERSTORMS. MODELS DEEPEN LOW PRESSURE TO 980 MB
INTO NE IOWA BY SUNSET. WARM FRONT LIFTS JUST NORTH OF I-72 BY NOON
WHILE SWINGING A STRONG COLD FRONT ENE ACROSS IL BETWEEN 18Z-22Z
DURING EARLY AND MID AFTERNOON. SQUALL LINE LIKELY AHEAD OF THIS
FRONT WITH STRONG TO SEVERE THUNDERSTORMS. SPC HAS MODERATE RISK OF
SEVERE STORMS TODAY FROM I-72 SOUTH WHERE TORNADOES POSSIBLE ALONG
WITH LARGE HAIL AND DAMAGING WIND GUSTS. BEST CAPES OF 600 TO 1200
J/KG PER WRF ARE IN THIS AREA FROM I-72 SOUTH FROM MIDDAY UNTIL MID
AFTERNOON. SLIGHT RISK OF SEVERE STORMS EXTENDS ALMOST AS FAR NORTH
AS I-88 IN NORTHERN IL. SEVERE WX RISK WILL END FROM WEST TO EAST
BETWEEN NOON AND 4 PM AFTER PASSAGE OF COLD FRONT AS DRY SLOT
PUNCHES IN. STRONG TEMP GRADIENT TODAY WITH HIGHS AROUND 50F FAR NW
AT GALESBURG TO NEAR 65F FAR SE AT LAWRENCEVILLE. WILL SEE FALLING
TEMPS INTO THE 40S FROM WEST TO EAST THIS AFTERNOON AFTER FRONTAL
PASSAGE. VERY TIGHT PRESSURE GRADIENT ESPECIALLY BEHING COLD FRONT
TO CAUSE WSW WINDS CLOSE TO WIND ADVISORY CRITERIA BY LATE THIS
AFTERNOON INTO TONIGHT WITH GUSTS OF 40 TO 45 MPH WITH STRONGEST
GRADIENT WINDS FROM I-72 NORTH CLOSER TO VERY STRONG LOW
PRESSURE.

STRONG LOW PRESSURE MOVES INTO SW WI BY DAWN FRI AND ACROSS SOUTHERN
WI FRI AS IT SLOWLY WEEKENS. VERY TIGHT PRESSURE GRADIENT REMAINS
OVER CENTRAL IL TONIGHT INTO FRI WITH WIND GUSTS OF 35 TO 45 MPH AND
COULD APPROACH WIND ADVISORY CRITERIA ESPECIALLY FROM I-72 NORTH.
WILL BE CHANCE OF LIGHT SNOW SHOWERS TONIGHT THROUGH SAT THOUGH
MAINLY FROM I-74 NORTH CLOSER TO LOW PRESSURE THAT MOVES INTO SE
CANADA SAT. BELOW NORMAL TEMPS RETURN TO THE AREA FRI AND THIS
WEEKEND. STILL PRETTY WINDY SAT WITH IL BETWEEN STRONG HIGH PRESSURE
OVER THE ROCKEIS AND LOW PRESSURE IN SE CANADA. PART OF THIS HIGH
PRESSURE MOVES INTO THE LOWER MS VALLEY SUNDAY WITH MORE SUNSHINE
AND DIMINISHING WINDS AND DRY WEATHER.

.LONG TERM...MONDAY THROUGH WEDNESDAY.
FEW CHANGES MADE IN EXTENDED FORECAST AS QUIET WEATHER LOOKS TO
CONTINUE MON THROUGH WED ALONG WITH MODERATING TEMPS TO NORMAL OR
EVEN A BIT ABOVE NORMAL TUE/WED AS UPPER LEVEL HEIGHTS ELEVATE AND
HIGH PRESSURE MOVES EAST OF IL. STORM TRACK LOOKS TO STAY ACROSS THE
PACIFIC NW AND NORTHERN TIER STATES NEXT WEEK WITH IL STAYING HIGH
AND DRY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TODAY UNTIL 6 PM ACROSS CENTRAL AND SOUTHEAST ILLINOIS.

&&

HUETTL
Hazardous weather outlook, Mar 1, 6:09 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
609 AM CST THU MAR 1 2007

ILZ027>031-036>038-040-041-047-048-021200-
CASS-FULTON-KNOX-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-SCHUYLER-
STARK-TAZEWELL-WOODFORD-
609 AM CST THU MAR 1 2007

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE
FROM JACKSONVILLE TO CLINTON TO HOOPESTON..

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL
ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH
THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY.
HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON
STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL
ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA
RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND
TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING
LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE
POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL
ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ILZ042>046-049>057-061>063-066>068-071>073-021200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MORGAN-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
609 AM CST THU MAR 1 2007

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ALONG AND SOUTH
OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON...WITH A SLIGHT
RISK TO THE NORTH.

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF
CENTRAL...EAST...AND SOUTHEAST ILLINOIS TODAY...WITH POSSIBLE
SEVERE WEATHER PRODUCED. TORNADOES...DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH
ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE
THUNDERSTORMS MAY CAUSING PONDING OF WATER ON STILL MOSTLY FROZEN
SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER
FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE
WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35
TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

GOETSCH

In the hours before

Local storm report, Mar 1, 7:08 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
708 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     HAIL             JACKSONVILLE            39.73N 90.23W
03/01/2007  M0.88 INCH       MORGAN             IL   CO-OP OBSERVER

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:27 AM CSTSevere Thunderstorm WarningILXFulton, Knox48 min
Mar 1, 1:50 AM CSTSevere Thunderstorm WarningILXPeoria27 min
Mar 1, 2:55 AM CSTSevere Thunderstorm WarningILXSchuyler50 min
Mar 1, 3:34 AM CSTSevere Thunderstorm WarningILXFulton41 min
Mar 1, 7:02 AM CSTSevere Thunderstorm WarningILXMorgan18 min
Mar 1, 7:10 AM CSTSevere Thunderstorm WarningILXCass, Menard, Sangamon35 min
Mar 1, 9:20 AM CSTSevere Thunderstorm WarningILXChristian, Sangamon25 min
Mar 1, 10:49 AM CSTHigh Wind WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more4 hr
Mar 1, 11:04 AM CSTSevere Thunderstorm WarningILXMorgan, Sangamon41 min
Mar 1, 12:07 PM CSTSevere Thunderstorm WarningILXChristian38 min
Mar 1, 12:28 PM CSTSevere Thunderstorm WarningILXMacon47 min
Mar 1, 12:37 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby38 min
Mar 1, 12:51 PM CSTTornado WarningILXMacon24 min
Mar 1, 1:02 PM CSTSevere Thunderstorm WarningILXPiatt43 min
Mar 1, 1:19 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby26 min
Mar 1, 1:54 PM CSTSevere Thunderstorm WarningILXChampaign51 min
Mar 1, 3:15 PM CSTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more25 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.